MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANTEVERSION OSTEOTOME SM; HIP INSTRUMENTS : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US ANTEVERSION OSTEOTOME SM; HIP INSTRUMENTS : CUTTING INSTRUMENTS
Catalog Number 200231000
Medical Device Problem Codes Failure to Cut (2587); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the osteotome is dull, damaged.¿the product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.¿ patient status, outcome, consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, (b)(4).Device property of: none, device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, it was reported that the anteversion osteotome is blunt and damaged.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The product was not returned to depuy synthes, however photos were provided for review.See attachment img_5751.Jpg.The photo investigation revealed that the device 200231000, anteversion osteotome sm was found with scratches and worn condition near the edges of the tip.The wear condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing over 10 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The functional issue reported was not confirmed as the anteversion osteotome sm is required for testing; the scratches found in the photo evidence can be confirmed.Based on the visual results of the photo, potential cause of the scratches/ worn condition can be attributed to end of life identified and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, it was reported that the anteversion osteotome is blunt and damaged.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The product was not returned to depuy synthes, however photos were provided for review.See attachment img_5751.Jpg.The photo investigation revealed that the device 200231000, anteversion osteotome sm was found with scratches and worn condition near the edges of the tip.The wear condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing over 10 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The functional issue reported was not confirmed as the anteversion osteotome sm is required for testing; the scratches found in the photo evidence can be confirmed.Based on the visual results of the photo, potential cause of the scratches/ worn condition can be attributed to end of life identified and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: d4 (primary udi number).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that the anteversion osteotome is blunt and damaged.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device 200231000, anteversion osteotome sm was found with scratches and worn condition near the edges of the tip; additionally, rounding of cutting edges were identified.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore, we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The wear condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing over 10 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the anteversion osteotome sm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ANTEVERSION OSTEOTOME SM
Common Device Name
HIP INSTRUMENTS : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18895058
Report Number1818910-2024-05722
Device Sequence Number18018734
Product Code HWM
UDI-Device Identifier10603295080794
UDI-Public(01)10603295080794(10)SO2012049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200231000
Device Lot NumberSO2012049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/18/2024
04/26/2024
09/09/2024
09/20/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/22/2024
05/01/2024
09/10/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown